Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 8, NWS Boise, ID

August 24, 2011

NWS Boise, ID issued this red flag warning at Aug 24, 2011, 3:56 AM MDT. It took effect at Aug 24, 2011, 12:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 3:56 AM MDT (09:56 UTC)
In effect from
Aug 24, 2011, 12:00 PM MDT
Expired
Aug 25, 2011, 3:00 AM MDT
In force
15 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS85 KBOI 240956
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
356 AM MDT WED AUG 24 2011

...SCATTERED THUNDERSTORMS OVER THE BURNS AND NORTHERN VALE BLM
WEDNESDAY...

.HIGH-LEVEL MOISTURE AND AN UNSTABLE AIR MASS WILL SUPPORT THE
DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
BURNS AND VALE BLM THIS AFTERNOON AND EVENING. DRY NEAR THE
SURFACE MEANS LITTLE RAIN AND GUSTY WINDS ARE LIKELY WITH THE
THUNDERSTORMS.

ORZ636-637-242200-
/O.UPG.KBOI.FW.A.0005.110824T1800Z-110825T0600Z/
/O.NEW.KBOI.FW.W.0008.110824T1800Z-110825T0600Z/
BURNS BLM-VALE BLM-
356 AM MDT WED AUG 24 2011 /256 AM PDT WED AUG 24 2011/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND
VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM
PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS OVER BURNS BLM AND
  NORTHERN VALE BLM THIS AFTERNOON AND EARLY EVENING.

* OUTFLOW WINDS...WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE IMMEDIATE
  VICINITY OF THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
4 follow-up statements
083 
WWUS85 KBOI 242017
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
217 PM MDT WED AUG 24 2011

...SCATTERED THUNDERSTORMS ACROSS A MAJORITY OF THE BLM LANDS
THROUGH MIDNIGHT...

.HIGH-LEVEL MOISTURE AND AN UNSTABLE AIR MASS WILL SUPPORT
INCREASING CONVECTION ACROSS THE BURNS AND VALE BLM THIS
AFTERNOON AND EVENING. DRY CONDITIONS NEAR THE SURFACE MEANS
LITTLE RAIN AND GUSTY WINDS ARE LIKELY WITH THE THUNDERSTORMS.
ADDITIONALLY AN UPPER DISTURBANCE MOVING ACROSS CENTRAL NEVADA
THIS AFTERNOON IS EXPECTED TO MOVE OVER THE NEVADA/IDAHO BORDER
AREA THIS EVENING. THIS WILL HELP BRING SCATTERED STORMS TO THIS
AREA THEN MOVE TO THE NORTHEAST AND DIMINISH IN COVERAGE.

IDZ418-419-250600-
/O.EXB.KBOI.FW.W.0008.110825T0000Z-110825T0600Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
217 PM MDT WED AUG 24 2011

...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MDT TONIGHT FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE
MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS...WIDELY SCATTERED STORMS LATE THIS AFTERNOON THEN
  INCREASING IN COVERAGE TO SCATTERED THIS EVENING. 

* OUTFLOW WINDS...GUSTS 50 TO 60 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ636-637-250600-
/O.CON.KBOI.FW.W.0008.000000T0000Z-110825T0600Z/
BURNS BLM-VALE BLM-
217 PM MDT WED AUG 24 2011 /117 PM PDT WED AUG 24 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE
FIRE WEATHER ZONES 636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT. 

* THUNDERSTORMS...STORMS INCREASING IN COVERAGE THROUGH THE EVENING
  HOURS. 

* OUTFLOW WINDS...WIND GUSTS TO 60 MPH ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
847 
WWUS85 KBOI 250259
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
859 PM MDT WED AUG 24 2011

...SCATTERED THUNDERSTORMS ACROSS CENTRAL AND EASTERN OREGON BLM
LANDS THROUGH MIDNIGHT...

.HIGH-LEVEL MOISTURE AND AN UNSTABLE AIR MASS WILL SUPPORT
CONVECTION ACROSS THE BURNS AND VALE BLM TONIGHT. DRY CONDITIONS
NEAR THE SURFACE MEANS LITTLE RAIN AND GUSTY WINDS ARE LIKELY WITH
THE THUNDERSTORMS ALONG WITH ABUNDANT LIGHTNING.  

IDZ418-419-250400-
/O.CAN.KBOI.FW.W.0008.000000T0000Z-110825T0600Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
859 PM MDT WED AUG 24 2011

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES
418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

SCATTERED COVERAGE OF THUNDERSTORMS HAS NOT OCCURRED IN THE RED
FLAG WARNING AREA WITH ONLY ISOLATED CELLS AND LIGHTNING.
THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. 

$$

ORZ636-637-250600-
/O.CON.KBOI.FW.W.0008.000000T0000Z-110825T0600Z/
BURNS BLM-VALE BLM-
859 PM MDT WED AUG 24 2011 /759 PM PDT WED AUG 24 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE
FIRE WEATHER ZONES 636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT. 

* THUNDERSTORMS...STORMS INCREASING IN COVERAGE THROUGH THE 
  EVENING HOURS. 

* OUTFLOW WINDS...WIND GUSTS TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
472 
WWUS85 KBOI 250554
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1154 PM MDT WED AUG 24 2011

...SCATTERED THUNDERSTORMS ACROSS CENTRAL AND EASTERN OREGON BLM
LANDS INTO EARLY THURSDAY MORNING...

.THE BACK EDGE OF AN AREA OF THUNDERSTORMS WILL MOVE THROUGH THE
NORTHERN BURNS AND VALE BLM DISTRICTS OVER THE NEXT THREE HOURS.
ALONG WITH ABUNDANT LIGHTNING...GUSTY WINDS TO 40 MPH WILL
ACCOMPANY THE THUNDERSTORMS.

ORZ636-637-250900-
/O.EXT.KBOI.FW.W.0008.000000T0000Z-110825T0900Z/
BURNS BLM-VALE BLM-
1154 PM MDT WED AUG 24 2011 /1054 PM PDT WED AUG 24 2011/

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT /2 AM PDT/
THURSDAY FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE
FIRE WEATHER ZONES 636 AND 637...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 AM MDT /2 AM PDT/
THURSDAY. 

* THUNDERSTORMS...AN AREA OF THUNDERSTORMS WILL MOVE THROUGH
  NORTHERN BURNS AND VALE BLM OVER THE NEXT 3 HOURS. 

* OUTFLOW WINDS...WIND GUSTS TO 40 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
643 
WWUS85 KBOI 250836
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
236 AM MDT THU AUG 25 2011

ORZ636-637-250945-
/O.EXP.KBOI.FW.W.0008.000000T0000Z-110825T0900Z/
BURNS BLM-VALE BLM-
236 AM MDT THU AUG 25 2011 /136 AM PDT THU AUG 25 2011/

...RED FLAG WARNING WILL EXPIRE AT 3 AM MDT /2 AM PDT/ EARLY THIS
MORNING FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 636 AND 637...

THE RED FLAG WARNING WILL EXPIRE AT 3 AM MDT /2 AM PDT/ EARLY
THIS MORNING. 

THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE BURNS AND VALE BLM.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 24, 3:35 AM MDT, 21 minutes earlier.

Area forecast discussion, Aug 24, 3:35 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
335 AM MDT WED AUG 24 2011

.SHORT TERM...TODAY THROUGH THURSDAY...WATER VAPOR SATELLITE PICS
SHOWING A WELL DEFINED MID-LEVEL CIRCULATION OFF THE CA COAST.
THIS FEATURE WILL TRACK FROM WESTERN OREGON INTO THE IDAHO
PANHANDLE AS IT CIRCLES THE PERIPHERY OF A FOUR CORNERS HIGH.
AFTERNOON INSTABILITY...WEAK LIFT ACCOMPANYING THE MID-LEVEL LOW
AND ELEVATED MOISTURE WILL SUPPORT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON OVER SE OREGON AND ALONG ID/NV
BORDER. MODEL SOUNDINGS SHOW CLOUD BASES AROUND 16K FEET MSL AND
WET BULB ZERO HEIGHTS AROUND 13K FEET MSL WHICH WOULD FAVOR GUSTY
AND POSSIBLY DAMAGING WINDS FROM STORMS THAT DEVELOP. THE BEST
CHANCE FOR THUNDERSTORMS WILL STRETCH FROM NORTHERN HARNEY COUNTY
THOUGH NW MALHEUR AND INTO BAKER COUNTY...AREAS CLOSEST TO THE
SOURCE OF LIFT. EVEN THOUGH IT WILL BE HOT...CONDITIONS ARE TOO
STABLE TO SUPPORT CONVECTIVE ACTIVITY IN THE TREASURE VALLEY.
THAT SAID...WILL NEED TO WATCH FOR OUTFLOW WINDS FROM ACTIVITY IN
SE OREGON OR ALONG THE OWYHEE RIDGE COULD PUSH THROUGH THE VALLEY
THIS EVENING. IN THE WESTERN MAGIC VALLEY ANY THUNDERSTORMS THAT
PUSH OFF THE HIGHER TERRAIN SOUTH OF THE SNAKE RIVER WILL QUICKLY
DISSIPATE RESULTING IN GUSTY WINDS.

FOR TONIGHT A WEAK H25 JET TRACKS ACROSS SE OREGON AND SW IDAHO
TONIGHT PROVIDING ENOUGH LIFT COUPLED WITH ELEVATED INSTABILITY
AND MOISTURE TO WARRANT SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. FOCUS OF THE ACTIVITY WILL SHIFT NE INTO THE WEST
CENTRAL IDAHO MTNS BY THURSDAY MORNING. ANOTHER HOT AFTERNOON
THURSDAY WILL FUEL SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
NORTHERN ZONES.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY....FRIDAY LOOKS LIKE
THE HOTTEST DAY OF ALL WITH INTERMOUNTAIN UPPER RIDGE AT MAXIMUM
AMPLITUDE AND UPPER LOW ALONG THE COAST INCREASING THE SOUTHERLY
FLOW ALOFT INTO OUR AREA. GFS AND ECM BOTH SHOW ENOUGH MOISTURE
FOR CLOUD COVER TO TAKE A COUPLE DEGS OFF MAX TEMPS...BUT WITH
850-700 MB THICKNESS ABOVE 1680M OVER THE SRN HALF OF OUR
CWA...100 DEG TEMPS WILL OCCUR IN MANY SRN VALLEYS. THE COASTAL
TROUGH IS PROGGED INLAND ACROSS OREGON FRIDAY NIGHT/SAT AND MAY
RESULT IN A CONVECTIVE EVENT IN OREGON ZONES AND NRN ZONES IN
IDAHO. TROUGH PASSAGE WILL BRING TEMPS DOWN A FEW DEGS SATURDAY
BUT NEXT UPSTREAM RIDGE WILL BRING HOT WX AGAIN SUNDAY. LATEST GFS
HAS A DEEP COOL TROUGH COMING IN ABOUT NEXT WEDNESDAY BUT ECM
STILL HAS ZONAL FLOW...AND ECM HAS DONE BETTER THAN GFS IN LATER
PERIODS.

&&

.AVIATION...VFR.  SINGLE STRAY THUNDERSTORM WENT NNE THROUGH KOWY
/OWYHEE NV/ AROUND 07Z AND WAS WEAKENING SSW OF GLENNS FERRY AT
09Z.  IT MAY STILL BE A CB IN SERN ELMORE COUNTY BY SUNRISE.  LATER
TODAY WIDELY SCATTERED THUNDERSTORMS WILL FORM ALL ALONG THE NV
BORDER...WRN HARNEY AND BAKER COUNTIES...NWRN MALHEUR COUNTY...AND
THE CENTRAL IDAHO MOUNTAINS.  REMAINING AREAS WILL BE TOO DRY FOR
THUNDERSTORMS BUT MOIST ENOUGH FOR SCATTERED TCU.

&&

.AVIATION...

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING FROM NOON MDT /11 AM PDT/ TODAY THROUGH THIS
EVENING ORZ636-637.

&&

WEATHER.GOV/BOISE

SHORT TERM...DG
LONG TERM....LC
AVIATION.....LC

Nearby

Red Flag Warnings in Idaho, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.